It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-31-2004, 11:59 AM   #1
Member
 
Join Date: Mar 2003
Location: Mission,Tx. U.S.A.
Posts: 51
roocey HB User
Advice Please!

Hi, this is my first post here. I hope someone on this boards can help. Within the past year I have gained 30 lbs. I exercise 6 days a week, & eat healthy & can not lose weight. I feel SO TIRED all of the time. I am just completley fatigued always. I never have any energy. I went to an endo. He put me on thyroid med. Today was my 6 wk. checkup. I told him I still felt tired all the time & had only lost 2 lbs. after a month 1/2 of constant exercise & diet. He said my thyroid was o.k. He says I need to take celexa!! I told him I do not feel depressed. I have my days but everyone does. I told him I heard celexa makes ya gain weight & that was one of my problems. He thinks this will help w/ the energy. He says do not worry about the weight. That is hard to do when you are 5 ft. tall & 30 lbs over. I have never had a problem with it before. Do you guys think I should take the celexa & do ya think it will help? Does it cause ya to gain weight. Should I call him & ask for wellbutrin xl instead. Please help!

 
Old 03-31-2004, 12:22 PM   #2
Inactive
 
Join Date: Mar 2003
Location: Western USA
Posts: 1,778
Ninispjc HB User
Re: Advice Please!

I'm no doctor, and I'm not an expert, but I'm of the understanding that wellbutrin is more potent than celexa, with more side effects, and it's harder to get off of. Though, wellbutrin can sometimes make you lose weight,but I think there may be a little bit higher risk of liver problems and such with wellbutrin. My brother was on it for about 2 years and started to get abnormal liver function readings, so he decided to get off it, and had a devil of a time getting off it and feeling normal. I'd suggest doing some research and talking to another doctor to get a second opinion.

 
Sponsors Lightbulb
   
Old 03-31-2004, 02:46 PM   #3
Inactive
 
Join Date: Jan 2002
Posts: 504
isolated one HB User
Re: Advice Please!

Maybe you should continue to take more tests in order to find any physical cause. Simply taking antidepressant meds is only an attempt to mask symptoms and not address the real issue.

 
Old 03-31-2004, 02:58 PM   #4
Member
 
Join Date: Jan 2004
Posts: 68
PrimalSympathy HB User
Re: Advice Please!

Have you had your cortisol tested? That can cause upper body weight gain, i.e. you put on weight in your stomache, not your hips.

 
Old 04-01-2004, 08:49 AM   #5
Member
 
Join Date: Mar 2003
Location: Mission,Tx. U.S.A.
Posts: 51
roocey HB User
Re: Advice Please!

Thanks guys. I have not had my cortisol tested. I am going to see if my gyn. can test my hormones & cortisol next week. I agree that the dr. was just trying to get me out of there. Any other ideas of physical problems that can cause these symptoms?

 
Old 04-01-2004, 08:58 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: Advice Please!

Quote:
Originally Posted by Ninispjc
I'm no doctor, and I'm not an expert, but I'm of the understanding that wellbutrin is more potent than celexa, with more side effects, and it's harder to get off of. Though, wellbutrin can sometimes make you lose weight,but I think there may be a little bit higher risk of liver problems and such with wellbutrin. My brother was on it for about 2 years and started to get abnormal liver function readings, so he decided to get off it, and had a devil of a time getting off it and feeling normal. I'd suggest doing some research and talking to another doctor to get a second opinion.
Neither one is more potent - they're totally different drugs. Welbutrin affects Dopamine and Celexa affects Serotoni. They usually have opposite side effects" Celexa is more likely to make you tired and lethargic. Welbutrin is more likely to make you hyper and nervous.

So, roocey, I'm really surprised your doctor recommended Celexa. It sounds like it's the opposite of what you need - unless you are a very nervouls, anxious person and you haven't mentioned that.
__________________
Choose the devil you don't know.

 
Old 04-01-2004, 11:27 AM   #7
Member
 
Join Date: Mar 2003
Location: Mission,Tx. U.S.A.
Posts: 51
roocey HB User
Re: Advice Please!

No, I Am Not A Nervous Or Anxious Person. Not Anymore Than Anyone Else!! The Last Thing I Need Is To Be More Lethargic & Tired!! That Was One Of My Main Complaints To Him!! I Hope Maybe My Gyno. Will Have Some Answers. I Do Not Know Where Else To Go From There. The Dr. I Went To Before My Endo. Told Me To Get More Sunshing & Come Back In 6 Months!! Can You Beleive That?!!

 
Old 04-01-2004, 11:54 AM   #8
Inactive
 
Join Date: Mar 2003
Location: Western USA
Posts: 1,778
Ninispjc HB User
Re: Advice Please!

Actually, sunshine can do alot to battle depression. Some doctors use light therapy, little flashes of intense light, to help with depression. Taking daily walks out in the sunshine could help a little with your mood.

 
Old 04-01-2004, 06:56 PM   #9
Senior Member
 
Join Date: Dec 2003
Location: west
Posts: 223
beebsqtip HB User
Re: Advice Please!

Are you tired because of the meds? Where you diagnosed for thryroids? Just curious. Cause I feel really tire all the time. So tired I can't think, like as if I have been up for days and got dilerious. I went to the sleep clinic and my dr. said that he suspects nercolpsy. Sorry can't spell right now having one of the spells right now! Anyways, i think isolated one is right maybe you should take some more tests just to make sure it couldn't be something else. I almost figured it was just depression and just quit looking for a reason, but I finally found the sleep clinic and i'm glad I did!

Good Luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Chest pains, Swollen knees and many more symptoms, PLEASE, i NEED some advice :( becca1981 Men's Health 9 01-01-2012 11:42 AM
I need some advice , please help.... wantbhappy3 HIV Prevention 19 02-24-2010 05:21 AM
Relationship Takes a turn for the Worse..looking for advice Davids25 Relationship Health 14 01-26-2010 12:44 PM
I need help.... any advice please! jovins mom Autism Spectrum 7 08-13-2008 09:52 PM
I need some advice, please gorgee Relationship Health 10 06-28-2008 07:43 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), blessed824 (9), jennybyc (9)

Site Wide Totals

teteri66 (1139), MSJayhawk (943), Apollo123 (860), janewhite1 (823), Titchou (774), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 08:53 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!